Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 27, 2005, 3:04 PM MDT for Lewis and Clark County, Montana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2005, 3:04 PM MDT (21:04 UTC)
- Expired
- Jun 27, 2005, 3:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Lewis and Clark County, MT
The radar
The Great Falls radar (KTFX), 85 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:34 PM MDT, 30 minutes earlier.
Area forecast discussion, Jun 27, 2:34 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 234 PM MDT MON JUN 27 2005 .DISCUSSION... TODAY THROUGH WEDNESDAY...MOIST SOUTHWEST FLOW ALOFT...SHORT WAVE ENERGY ROTATING THROUGH THE AREA AND AN APPROACHING SURFACE FRONT PROVIDE THE INGREDIENTS FOR ANOTHER ROUND OF CONVECTIVE WEATHER. RADAR INDICATING MANY SMALL CELLS BEGINNING TO FIRE UP AND WOULD EXPECT STORMS TO INCREASE IN COVERAGE AND INTENSITY DURING THE NEXT FEW HOURS. SOME STORMS MAY BECOME SEVERE. THE UPPER TROF LIFTS OUT OVER THE COUNTY WARNING AREA LATE TUESDAY. ENOUGH INSTABILITY REMAINS FOR SCATTERED SHOWERS OR THUNDERSTORMS THOUGH SEVERE INTENSITIES NOT LIKELY ON TUESDAY. NORTHWEST FLOW ALOFT RETURNS TO THE AREA WEDNESDAY AND WITH IT...THE POSSIBILITY OF A FEW LIGHT SHOWERS. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES TUESDAY BEFORE WARMING ON WEDNESDAY. EMANUEL WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...IT STILL LOOKS LIKE RESIDUAL INSTABILITY COULD CONTRIBUTE TO ISOLATED SHOWERS WEDNESDAY EVENING SO HAVE LEFT SLIGHT CHANCE POPS ALONE. MODELS ARE IN BETTER AGREEMENT THAN YESTERDAY IN HAVING AN UPPER RIDGE OVER THE AREA ON THURSDAY. AIRMASS SHOULD GENERALLY BE STABLE AND RELATIVELY DRY SO EXPECT A MOSTLY DRY DAY PER THE FORECAST. FOR FRIDAY THROUGH SATURDAY NIGHT EXPECT SW TO W FLOW ALOFT. MODELS DIFFER ON SHORTWAVES SO HAVE DECIDED TO LEAVE POPS AS IS. LIKE YESTERDAY STILL FEEL GFS IS TOO STRONG WITH A SHORTWAVE MOVING THROUGH THE AREA SATURDAY NIGHT. OTHER MODELS FAVOR A WEAKER AND FARTHER N SOLUTION WITH THIS SHORTWAVE. INHERITED FORECAST WINDS/CLOUDS/AND TEMPERATURES LOOK ON TRACK SO MADE ONLY SOME MINOR CHANGES. SUNDAY AND MONDAY...THERE ARE RUN-TO-RUN INCONSISTENCIES IN MODELS DURING THIS PERIOD. I WENT WITH A COMPROMISE SOLUTION OF A SHORT WAVE TROUGH CROSSING CWA ON SUNDAY...CLEARING OUR AREA MONDAY MORNING. I EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST AREAS...EXCEPT FOR CHANCE PROBABILITIES ALONG THE CONTINENTAL DIVIDE SUNDAY AND MONDAY MORNING. BEHIND THE TROUGH MIDDAY MONDAY...I EXPECT SLIGHT CHANCE TO CHANCE PROBABILITIES ALONG THE DIVIDE DUE TO AREAS OF MOISTURE IN THE UPPER LEVEL FLOW...WITH SLIGHT CHANCE OF THUNDERSTORMS ALONG OUR EASTERN BORDER AS DOWNSLOPE WINDS KEEP MUCH OF THE PLAINS AND SOUTHWEST GENERALLY DRY. TEMPERATURES COOL A FEW DEGREES SUNDAY WITH TROUGH BUT REBOUND ON MONDAY. EK && .AVIATION... UPDATED 1750Z AN UPPER LEVEL TROUGH AND A SURFACE FRONT WILL BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON THROUGH EARLY TONIGHT. A FEW OF THE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THROUGH THIS EVENING. MOST AREAS OF CENTRAL AND SOUTHWEST MONTANA WILL DRY OUT BY LATE TONIGHT. LOCATIONS NEAR THE CANADIAN BORDER WILL CONTINUE TO SEE SCATTERED SHOWERS INTO TOMORROW MORNING. VFR CONDITIONS WILL PREVAIL OVER MOST AREAS THROUGH TOMORROW MORNING WITH A FEW AREAS OF MVFR DUE TO CEILINGS AND VISIBILITIES NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 52 69 48 74 / 70 30 30 20 CTB 50 65 45 71 / 70 30 30 20 HLN 52 72 52 77 / 80 30 30 20 BZN 47 70 44 75 / 70 30 30 20 WEY 45 65 36 67 / 50 40 30 10 DLN 47 70 44 75 / 60 30 30 20 HVR 55 71 52 75 / 70 30 30 20 LWT 50 68 48 71 / 80 30 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EMANUEL LONG TERM....BLANK/KURDY AVIATION...SCHAUMANN WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 27, 4:52 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 452 AM MDT MON JUN 27 2005 MTZ008>015-044>055-281100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 452 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA...SOUTHWEST MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN MONTANA AHEAD OF A PACIFIC COLD FRONT AND MOVE NORTHEAST ACROSS CENTRAL MONTANA LATE THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS LATER THIS AFTERNOON AND EVENING MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:40 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 52 min |
| Jun 27, 3:54 PM MDT | Flash Flood Warning | TFX | Judith Basin | 3 hr |
| Jun 27, 5:03 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Meagher | 61 min |
| Jun 27, 5:33 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 57 min |
| Jun 27, 5:43 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Judith Basin | 47 min |
| Jun 27, 5:56 PM MDT | Flash Flood Warning | TFX | Blaine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.